Please use this identifier to cite or link to this item: http://hdl.handle.net/10316/43907
DC FieldValueLanguage
dc.contributor.authorVorotnikov, Dmitry-
dc.date.accessioned2017-10-13T10:31:16Z-
dc.date.issued2013-
dc.identifier10.1007/s00285-013-0684-4-
dc.identifier.urihttp://hdl.handle.net/10316/43907-
dc.description.abstractThe muscle contraction, operation of ATP synthase, maintaining the shape of a cell are believed to be secured by motor proteins, which can be modelled using the Brownian ratchet mechanism. We consider the randomly flashing ratchet model of a Brownian motor, where the particles can be in two states, only one of which is sensitive the applied spatially periodic potential (the mathematical setting is a pair of weakly coupled reaction-diffusion and Fokker-Planck equations). We prove that this mechanism indeed generates unidirectional transport by showing that the amount of mass in the wells of the potential decreases/increases from left to right. The direction of transport is unambiguously determined by the location of each minimum of the potential with respect to the so-called diffusive mean of its adjacent maxima. The transport can be generated not only by an asymmetric potential, but also by a symmetric potential and asymmetric transition rates, and as a consequence of the general result we derive explicit conditions when the latter happens. When the transitions are localized on narrow active sites in the protein conformation space, we find a more explicit characterization of the bulk transport direction, and infer that some common preconditions of the motor effect are redundant.por
dc.language.isoengpor
dc.publisherSpringerpor
dc.relationPEst-C/MAT/UI0324/2011por
dc.rightsembargoedAccess-
dc.subjectDiffusionpor
dc.subjectMathematical Conceptspor
dc.subjectMolecular Motor Proteinspor
dc.subjectMuscle Contractionpor
dc.subjectProtein Conformationpor
dc.subjectModels, Biologicalpor
dc.titleAnalytical aspects of the Brownian motor effect in randomly flashing ratchetspor
dc.typearticle-
degois.publication.firstPage1677por
degois.publication.lastPage1705por
degois.publication.issue7por
degois.publication.titleJournal of Mathematical Biologypor
dc.relation.publisherversionhttps://doi.org/10.1007/s00285-013-0684-4por
dc.peerreviewedyespor
dc.identifier.doi10.1007/s00285-013-0684-4por
degois.publication.volume68por
dc.date.embargo2018-10-13T10:31:16Z-
item.grantfulltextopen-
item.languageiso639-1en-
item.fulltextCom Texto completo-
Appears in Collections:I&D CMUC - Artigos em Revistas Internacionais
Files in This Item:
File Description SizeFormat
rf4.pdf381.74 kBAdobe PDFView/Open
Show simple item record

SCOPUSTM   
Citations

2
checked on May 29, 2020

WEB OF SCIENCETM
Citations

2
checked on May 29, 2020

Page view(s)

94
checked on May 28, 2020

Download(s)

84
checked on May 28, 2020

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.